MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT205
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Section g4: the rt205 adult ventilator circuit is not sold in the usa but is similar to a product which is sold in the usa.The 510(k) for that product is k983112.The subject rt205 adult ventilator circuit has been requested to be returned to fisher & paykel healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that an rt205 adult ventilator circuit failed the ventilator leak test prior to patient use.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Section g4: the rt205 adult ventilator circuit is not sold in the usa, but is similar to a product which is sold in the usa.The 510(k) for that product is k983112.Method: the subject rt206 breathing circuit was returned to fisher & paykel healthcare in new zealand where it was visually inspected, and leak tested.Results: visual inspection of the returned device confirmed no damage to any part of the breathing circuit.Leak testing confirmed that the circuit was out of specification.Further investigation confirmed that the leak was coming through a bulge in the bowl of the water trap, affecting the seal between the lid and the bowl.Conclusion: the reported leak was confirmed and may have been due to misassembly, leading to the water trap bowl not fully engaging with the lid.The water trap of the breathing circuit consists of two parts, a lid and a bowl, which can be separated to allow the caregiver to empty the water trap.All breathing circuits are pressure tested for leaks during production and those that fail are rejected.This suggests that any leak must have developed after the breathing circuit was released for distribution, during transport, storage or use, possibly by distortion of the water trap when the bowl was connected.The user instructions that accompany the rt206 adult inspiratory heated breathing circuit state the following: - "check all connections are tight before use." - "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21579468
Report Number9611451-2025-00219
Device Sequence Number12985719
Product Code BZE
UDI-Device Identifier09420012430410
UDI-Public(01)09420012430410(10)2103331790(11)240904(17)290904
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT205
Device Catalogue NumberRT205
Device Lot Number2103331790
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P HEALTHCARE MR850 RESPIRATORY HUMIDIFIER; F&P HEALTHCARE MR850 RESPIRATORY HUMIDIFIER; PURITAN BENNET 980 VENTILATOR; PURITAN BENNET 980 VENTILATOR
Patient SexUnknown